Lot of Warfarin Tablets Recalled

One tablet found to have more active ingredient than expected

WEDNESDAY, May 4 (HealthDay News) -- Bristol-Myers Squibb is voluntarily recalling a lot of warfarin sodium (Coumadin) 5 mg tablets after a tablet from one bottle was discovered to have a higher potency than it should, according to a safety alert posted by the U.S. Food and Drug Administration.

Too much active ingredient in the drug could increase the risk of bleeding, while too little could result in the development of blood clots, increasing the risk of heart attack or stroke. The lot in question is 9H49374A with an expiration date of Sept. 30, 2012.

Patients taking the 5 mg tablets are advised not to discontinue medication but to contact their pharmacist to determine whether their bottle came from the affected lot. If so, they should consult their physician for advice.

"Bristol-Myers Squibb is committed to ensuring patient safety and is working to resolve this issue quickly and appropriately. The company has notified the U.S. Food and Drug Administration, and will issue recall communications to all physicians and other customers involved," according to the FDA release.

More Information

Copyright © 2011 HealthDay. All rights reserved.

Powered by

jQuery UI Accordion - Default functionality

For life-long learning and continuing professional development, come to Lippincott's NursingCenter.

Nursing Jobs Plus
Featured Jobs
Recommended CE Articles

Debunking Three Rape Myths
Journal of Forensic Nursing, October/December 2014
Expires: 12/31/2016 CE:2.5 $24.95


Drug updates and approvals: 2014 in review
The Nurse Practitioner, 13December 2014
Expires: 12/31/2016 CE:3 $27.95


Can Food Processing Enhance Cancer Protection?
Nutrition Today, September/October 2014
Expires: 10/31/2016 CE:2 $21.95


More CE Articles

Subscribe to Recommended CE

Recommended Nursing Articles Evidence Based Practice Skin Care Network NursingCenter Quick Links What’s Trending Events